Home » Frequently asked Questions on Health » Can insulin cause acidity?

Can insulin cause acidity?

Q: My husband is diabetic for the last 3 months. He is on insulin mixtard 30\70, 15 units in the morning and 10 units before dinner. His sugar is under control (100-110) fasting and (75-108) before lunch and (97-130) before dinner. His BP is normal, goes for a 40-50 minutes walk daily. He is on full diet control. His ECG and TMT tests are OK. Now he has acidity problem; is this related to the dose of insulin? Is insulin dose more than needed? Which more tests are required? His age is 38 years. Due to acidity he feels dizzy also. His mother was also diabetic. What do you suggest?

A:Insulin is not responsible for acidity. I feel your husband has type 2 Diabetes and if so he may be safely switched over to oral diabetic medications. The decision of which drug depends upon his weight and associated conditions like high BP, high cholesterol etc. In fact most of the type 2 DM patients who are started initially on insulin due to various reasons can be safely shifted to oral medications. On occasions only diet and exercise are good enough to control blood sugars for variable length of time. Please consult your physician / diabetologist.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------